Advertisement

Zeta-polynomials, Hilbert polynomials, and the Eichler–Shimura identities

  • Marie JamesonEmail author
Research
  • 22 Downloads

Abstract

Recently, Ono et al. answered problems of Manin by defining zeta-polynomials \(Z_f(s)\) for even weight newforms \(f\in S_k(\varGamma _0(N)\); these polynomials can be defined by applying the “Rodriguez-Villegas transform” to the period polynomial of f. It is known that these zeta-polynomials satisfy a functional equation \(Z_f(s) = \pm \, Z_f(1-s)\) and they have a conjectural arithmetic-geometric interpretation. Here, we give analogous results for a slightly larger class of polynomials which are also defined using the Rodriguez–Villegas transform.

Keywords

Period polynomials Modular forms Zeta-polynomials Eichler–Shimura relations Hilbert polynomials 

Mathematics Subject Classification

11F11 11F67 

Notes

Author's contributions

Acknowledgements

The author thanks Nick Andersen, Maddie Locus Dawsey, Michael Griffin, Tim Huber, Larry Rolen, and Armin Straub for their helpful discussions and correspondence.

References

  1. 1.
    Brenti, F.: Hilbert polynomials in combinatorics. J. Algebraic Combin. 7(2), 127–156 (1998).  https://doi.org/10.1023/A:1008656320759 MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Choie, Y., Park, Y.K., Zagier, D.B.: Periods of modular forms on \(\gamma _0(n)\) and products of jacobi theta functions. J. Eur. Math. Soc. 21(5), 1379–1420 (2019).  https://doi.org/10.4171/JEMS/864 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Conrey, J.B., Farmer, D.W., Imamoglu, O.: The nontrivial zeros of period polynomials of modular forms Lie on the unit circle. Int. Math. Res. Not. IMRN 20, 4758–4771 (2013).  https://doi.org/10.1093/imrn/rns183 MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    El-Guindy, A., Raji, W.: Unimodularity of zeros of period polynomials of Hecke eigenforms. Bull. Lond. Math. Soc. 46(3), 528–536 (2014).  https://doi.org/10.1112/blms/bdu007 MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Grayson, D.R., Stillman, M.E.: Macaulay2, a software system for research in algebraic geometry. Available at http://www.math.uiuc.edu/Macaulay2/
  6. 6.
    Jin, S., Ma, W., Ono, K., Soundararajan, K.: Riemann hypothesis for period polynomials of modular forms. Proc. Natl. Acad. Sci. USA 113(10), 2603–2608 (2016).  https://doi.org/10.1073/pnas.1600569113 MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Kohnen, W., Zagier, D.: Modular forms with rational periods. In: Modular forms (Durham, 1983), Ellis Horwood Ser. Math. Appl.: Statist. Oper. Res., pp. 197–249. Horwood, Chichester (1984)Google Scholar
  8. 8.
    Manin, Y.I.: Local zeta factors and geometries under \({\rm Spec}\,{\mathbf{Z}}\).Izv. Ross. Akad. Nauk Ser. Mat.80(4), 123–130 (2016).  https://doi.org/10.4213/im8392. [Reprinted in Izv. Math. 80(4), 751–758 (2016)]MathSciNetCrossRefGoogle Scholar
  9. 9.
    Ono, K., Rolen, L., Sprung, F.: Zeta-polynomials for modular form periods. Adv. Math. 306, 328–343 (2017).  https://doi.org/10.1016/j.aim.2016.10.004 MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Rodriguez-Villegas, F.: On the zeros of certain polynomials. Proc. Am. Math. Soc. 130(8), 2251–2254 (2002).  https://doi.org/10.1090/S0002-9939-02-06454-7 MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    The PARI Group, Univ. Bordeaux: PARI/GP version 2.11.1 (2018). Available from http://pari.math.u-bordeaux.fr/

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of TennesseeKnoxvilleUSA

Personalised recommendations